Advertisement

Can blood thinners cause nosebleeds?

Nosebleeds are very common and occur when the fragile blood vessels in the nose are irritated. Blood thinners can cause or worsen nosebleeds. The blood thinners make clotting more difficult; therefore, it may take longer to stop nosebleeds when someone is on blood thinners.
Yes, blood thinners cause just that, a thinning of the blood. Once bleeding starts it can make bleeding harder to stop. And areas of the body where small vessels are closer to the skin, such as in your nose, are more predisposed to opening up to the environment and bleeding.

Continue Learning about Nose Disorders

What You Need to Know About Nosebleeds
What You Need to Know About Nosebleeds
You’re more likely to get nosebleeds during the cold and dry winter months. In most cases, nosebleeds aren’t anything to worry about, but they can be ...
Read More
How do I manage nose disorders on a daily basis?
Honor Society of Nursing (STTI)Honor Society of Nursing (STTI)
Managing nose disorders may be as simple as keeping your nasal passages clear by blowing your nose. ...
More Answers
Why do I keep getting bloody noses?
Dr. Mehmet Oz, MDDr. Mehmet Oz, MD
There are two types of bloody noses. In this video, Dr. Oz discusses the kind of bloody nose to ...
More Answers
What Can I Do About My Runny Nose?
What Can I Do About My Runny Nose?

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.